

MEMS & Sensors Executive Congress (MSEC 2016).

Sensors & Machine Learning Workshop - Preliminary Program, Nov. 9, 2016

- 7:30am Registration / Breakfast
- 7:50am Welcome Remarks, Betsy Cantwell, ASU VP Research. (10 min)
- 8:00am Plenary Session, Function Safety and Security for Sensors and IoT, Ian Chen, Manager, NXP (30 min)
- 8:30 am Sensors, IoT, and Smart Campuses: Challenges & Opportunities, Gordon Wishon, ASU CIO. (15 min)
- 8:45 am The landscape of Sensor Research at ASU, A. Spanias, Director ASU SenSIP. (15 min)
- 9:00 am Smart Cities (Joe Gilman, Regional Manager, Sprint. (15 min)
- 9:15 am Using Data Science to Feed the Growing Population Challenges and Opportunities, Karthikeyan Rammurthy, Research Staff Member, IBM TJ Watson research. (15 min)
- 9:30 am The Sensor Collaborative: Enabling Healthcare IoT solutions, Anthony Bajoras, CXO Representing the Greater Phoenix Economic Council (GPEC) (15min)
- 9:45 am Activities of the MEMS and Sensors Industry Group, Stephen Whalley, CSO, MSIG. (15min)
- 10:00 am Coffee Break
- 10:30 am Sensors and Machine Learning: Driving Advanced Applications, Kevin Shaw, CTO, Algorithmic Intuition (15min)
- 10:45 am Beyond Just Sensing, Claire Jackoski, Intel (15min)
- 11:00 am *Industry-ASU Panel:* Key business and technology disrupters for the next decade of ubiquitous sensing; (ASU UTO, NXP, Intel, Algorithmic Intuition, Sprint, ASU SFIS) (60 min including questions) Facilitator/ Coordinator: Stephen Whalley
- 12:00 pm Lunch (1 hour)
- 1:00 pm Sensors and Security Systems (DoD) (TBD, Raytheon) (15min)
- 1:15 pm Radio Planning for Wireless Sensor Network Design Using 3D Ray Launching, C. Vargas, CoSIP Center Director, ITESM (15min)
- 1:30 pm Sensors and Humans in Networking Environments: A People-First Approach to the Internet of Things, Lauren Withycombe Keeler, Prof., ASU School for the Future of Innovation in Society. (15min)
- 1:45 pm Opening the Doors to Artificial Intelligence Using Deep Learning Networks, Jayarmanan Thiagarajan, Research Computer Scientist, Lawrence Livermore Laboratory.
- 2:00 pm Position Location Information (PLI), Rafaela Villalpando Hernández, Professor, ITESM (15min)
- 2:15 pm Sensors and Medical Informatics, TBD, ASU Biomedical Informatics
- 2:30 pm Coffee Break
- 3:00 pm Short Course Machine Learning Primer for Industry Managers and Engineers (90 minutes) Spanias, Shanthamallu, Stanley
- 5:00 pm Summary of Session (All) / Final Remarks (15 min)

LIMITED SPACE - REGISTRATION REQUIRED: >>> REGISTER by Clicking HERE

The SENS | MACH workshop is held in collaboration with the MEMS & Sensors Executive Congress (MSEC 2016).



Betsy Cantwell, ASU VP Research



Stephen Whalley, Chief Strategy Officer MSIG



Gordon Wishon, Chief Information Officer, ASU



Chen, Senior Manager NXP

an



Anthony Bajoras, Board Member Arizona Collaboratory, GPEC



Claire Jackoski, Strategic Planer Intel



Mike Stanley, NXP, Systems Manager



Andreas Spanias, ASU Professor, Director SenSIP



Joseph Gilman, Regional Manager, Sprint



Jayaraman Thiagarajan, Computer Scientist, Lawrence Livermore Lab



Cesar Vargas, Prof.. CoSIP Center Director, ITESM



Sensors and Machine Learning



Kevin Shaw, Chief Technology Officer, Algorithmic Intuition



Lauren Withycombe Keeler, ASU Research Prof., Social Implications



Karthikeyan Ramamurthy, Research Staff, IBM TJ Watson



Rafaela Villalpando Hernández, Professor ITESM

The SENS | MACH workshop is held in collaboration with the MEMS & Sensors Executive Congress (MSEC 2016).

Short Course: A Primer on Machine Learning for Engineers and Managers

Description of Course: This tutorial provides an introduction to the principles and applications of machine learning algorithms, software and applications. The tutorial begins with an introduction to the basics of pattern matching, feature extraction, and supervised and unsupervised learning. The tutorial then covers basic methods such as the k-means, support vector machines, neural nets and deep learning. The coverage is at a t high level for beginners featuring functional block diagrams, qualitative descriptions, and software examples. The course connects algorithms with sensor applications including health monitorin, IoT, and security applications.

Topics: Qualitative Overview, what is machine learning?, Use in Sensors and Big Data, Algorithms and Software, Begings from Vector Quantization and Cell Phones, Feature Extraction, K-means, Adaptive Neural Nets, Support Vector Machines, Bayesian Methods, Deep Learning, Embedding machine learning on sensor boards, Applications; IoT, health monitoring, security; smart campus, smart cities; social implications

Who Should Attend: The tutorial is designed for students, engineers and managers who need to understand the basics of machine learning and their utility in various sensor applications. The tutorial should be of particular interest to engineers and managers who need to prepare for projects that involve learning algorithms for sensors.



Organized by ASU and ITESM



In Collaboration with the MEMS & Sensors Industry Group



Sponsored in part by NSF International Programs, the NSF I/UCRC program and the ASU SenSIP Center. Technical Co-Sponsor: IEEE Phoenix SPCOM Chapter



sennmach



POSTERS SENS/MACH 2016

- Poster 1 Optical Flow for Compressive Sensing Video Reconstruction, H. Braun
- Poster 2 Direct Tracking from Compressive Imagers: A Proof of Concept, H. Braun
- Poster 3 Direction of Arrival Detection Problem Using Virtual Array Concepts, Y. Rong
- Poster 4 Empirical Bounds on Machine Learning Performance: Applications to Pathological Speech Processing, A. Wisler
- Poster 5 Minimally Supervised Machine Learning for Condition Monitoring of Machinery, J. Lee
- Poster 6 Integrating Machine Learning to Embedded Sensor Systems for Distributed Internet-of-Things Applications, J. Lee
- Poster 7 Cross Platform Sensor System Monitoring for Solar Array Analytics, D. Ramirez
- Poster 8 Irradiance Estimation for a Smart PV Array, H. Braun
- Poster 9 Human Activity Recognition with Smartphone Sensors, H. Song
- Poster 10 Maximum Likelihood Channel Estimation for Residual Self-Interference Cancellation in Full Duplex Relays, X. Li
- Poster 11 Dynamic Scheduling for Delay Guarantees for Heterogeneous Cognitive Radio Users, A. Ewaisha
- Poster 12 Max-Consensus Using the Soft Maximum, S. Zhang
- Poster 13 Development of Mobile Sensing Apps for DSP Applications, D. Rajan
- Poster 14 iJDSP: iOS Signal Processing Laboratory for the iPod Touch, iPhone and iPad, S. Hu
- Poster 15 Digital Signal Processing Algorithms for Silicon Ion-Channel Sensors, A. Spanias
- Poster 16 SenSIP ITESM Global Engagement Projects, C. Vargas
- Poster 17 Feature Fusion in Machine Learning Problems, H. Song
- Poster 18 Musical Query-By-Humming Search: Analysis and Implementation of the State of the Art, D. Ramirez
- Poster 19 A Robust Adaptive Beamforming Method with Quiescent Pattern Control, J. Fan
- Poster 20 Aim of Fault Detection using Research Facility containing 104, 18kW, Solar Array Panels, S. Rao
- Poster 21 Health Monitoring DSP apps, U. Shankar
- Poster 22 Sequential Utility Maximization for Dynamic Spectrum Access, L. Ferrari
- Poster 23 Echolocation Based Ranging and Spatial Acoustic Analysis. M. Banavar (Clarkson University)
- Poster 24 Using estimation theory to improve energy expenditure estimation of physical activities from wearable sensors, Q. Wang
- Poster 25 Monitoring Physiological Signals Using Camera, F. Tsow (Earthlink)







VENUE HILTON SCOTTSDALE RESORT & VILLAS 6333 North Scottsdale Road, Scottsdale, Arizona, 85250-5428, USA



Meeting Room







Organizing Committee

Andreas Spanias, ASU SenSIP Stephen Whalley, MEMS and Sensors Industry Group Mike Stanley, NXP Cesar Vargas – Rosales, ITESM

> Volunteers Jongming Lee Henry Braun David Ramirez Sai Zhang Uday Shankar Shanthamallu

Technical Co-Sponsors

SenSIP, IEEE SPCOM Chapter, NSF International Programs

Participating Organizations and Companies

MEMS & Sensors Industry Group, General Dynamics, NXP, IBM Research, Intel, Poundra, Sprint, Lawrence Livermore, Raytheon, ASU UTO ASU OKED, ASU Biodesign Institute, ASU IAFSE

Main Organizing Center: ASU SenSIP I/UCRC:

2nd Phase NSF NCSS SenSIP Industry-University Collaborative Research Center (I/UCRC) Site



The SENS | MACH workshop is held in collaboration with the MEMS & Sensors Executive Congress (MSEC 2016).